MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US BROACH CORAIL AMT 11; HIP INSTRUMENTS : BROACHES

DEPUY ORTHOPAEDICS INC US BROACH CORAIL AMT 11; HIP INSTRUMENTS : BROACHES
Catalog Number L20411
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/03/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the top of a corail rasp was broken.There was no surgical delay.The procedure was completed successfully.There were no patient consequences.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H11 additional manufacturer narrative: d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.H3, h6: the device lot number is unknown, therefore a¿device history review could not be performed.¿ if the lot/serial number becomes available, the record will be re-assessed.The product was not returned to medtech orthopaedics, however photos were provided for review.The photo investigation revealed that 'l20411, broach corail amt 11 was broken and exhibited scratched/nicked.The observed condition of the device is consistent with a component failure that was caused by exposure to unintended forces.According to corail total hip 198918-211214 surgical technique, ensure that broaching is started posterolaterally.The broach should run parallel to the posterior cortex following the natural anatomy of the femur.The photo investigation revealed that 'l20411¿, broach corail amt 11 contained foreign substances.The observed condition is likely caused due to cleaning/sterilization.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was confirmed as the observed condition of the broach corail amt 11 would contribute to the complained device issue.Based on the investigation findings, potential cause can be unintended use error caused or contributed to event for allegation broken, scratched and cause traced to maintenance for foreign substances.It has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.

Brand Name
BROACH CORAIL AMT 11
Common Device Name
HIP INSTRUMENTS : BROACHES
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key22566175
Report Number1818910-2025-12639
Device Sequence Number11738493
Product Code HTQ
UDI-Device Identifier10603295258131
UDI-Public(01)10603295258131
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberL20411
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/03/2025
Initial Report FDA Received Date07/22/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown